MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG25018UX
Medical Device Problem Codes Deflation Problem (1149); Migration or Expulsion of Device (1395); Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Insufficient Information (4580)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a lesion.It was reported that balloon deflation difficulties occurred, and the device would not deflate at the lesion site.A guidewire was used to help dislodge the balloon from the stent, however, in the process the stent moved and had to be retrieved.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: one nc euphora coronary balloon was also being used.The onyx frontier stent was implanted.It was reported that balloon deflation difficulties occurred with the nc euphora balloon, and the device would not deflate at the lesion site.The onyx frontier stent was being post-dilated with the nc euphora balloon mid-stent.One the second post-dilation inflation to 6 atm, the balloon wasn't fully deflated.Negative was pulled.The stent was found in the ulnar artery and was removed by a snare.The nc euphora balloon deflated the first time but did not deflate after the second inflation.The catheter and balloon did not seem to be kinked.The patient was fine and was discharged in the evening.Patient sex and gender provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: the lesion being treated was in the left anterior descending (lad) artery.The nc euphora balloon was inflated, and it appeared that the stent deployed appropriately.When the guidewire was removed the stent was not visible under fluoroscopy.Additional imaging was completed to find the stent, but it was not possible to locate the stent.The patient returned to the inpatient unit where it was identified that the patient's hand was cool and pulseless.The patient was sent to interventional radiology where the stent was found in the ulnar artery and was removed by a snare.Section a.Patient information: patient demographics updated.Correction: annex b code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20358105
Report Number9612164-2024-04497
Device Sequence Number8012687
Product Code NIQ
UDI-Device Identifier00763000511302
UDI-Public00763000511302
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG25018UX
Device Catalogue NumberONYXNG25018UX
Device Lot Number0012313872
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer10/04/2024
11/07/2024
11/12/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/16/2024
11/08/2024
11/13/2024
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite